MAUDE Adverse Event Report: DEPUY ORTHOPAEDIC INC, 1818910 SHORT V OSTEO 7MM X 7 3/4 IN; INSTRUMENTATION

DEPUY ORTHOPAEDIC INC, 1818910 SHORT V OSTEO 7MM X 7 3/4 IN; INSTRUMENTATION
Catalog Number 242109000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the revision v-ostetome handle broke upon first strike of use.Surgeon used this type of instrument before and never had one break.The one piece that broke was retrieved immediately from the patient.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SHORT V OSTEO 7MM X 7 3/4 IN
Common Device Name
INSTRUMENTATION
Manufacturer (Section D)
DEPUY ORTHOPAEDIC INC, 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7051815
Report Number1818910-2017-50136
Device Sequence Number1260677
Product Code HWM
UDI-Device Identifier10603295122791
UDI-Public10603295122791
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242109000
Device Lot NumberSO2027711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer07/20/2018
07/31/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date07/23/2018
08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR